MAUDE Adverse Event Report: RAYNHAM 12.5 FR (4.2 MM) (.166 IN.) PEEL-AWAY CATHETER INTRODUCER; CATHETER PASSERS AND INTRODUCERS

RAYNHAM 12.5 FR (4.2 MM) (.166 IN.) PEEL-AWAY CATHETER INTRODUCER; CATHETER PASSERS AND INTRODUCERS
Model Number 831325
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Apnea (1720); Bradycardia (1751)
Date of Event 08/10/2022
Type of Reportable Event Serious Injury
Event or Problem Description
A facility reported: "patient went apneic and desated.¿ppv¿ started and then heart rate (hr) dropped below 60 and chest compressions started.Neonatal team called to room.After ventriculoperitoneal (vp) shunt surgery patient developed pneumoperitoneum.The patient was taken back to operating room (or) where the vp shunt was found to be through anterior and posterior wall of stomach at lesser curvature, and through transverse colonic mesentery.The shunt was removed from the stomach and both defects were over sewn.The patient had returned from the or approximately 30 minutes prior to event.Transitioned to nc (nasal cannula), then went apneic.Codman split sheath trocar went through anterior and posterior walls of the stomach.The catheter introducer used was the smaller size 12.5.".
 
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
The catheter introducer (id 831825) was not returned for evaluation as the product was discarded ; therefore, an evaluation of the device could not be performed.Lot number information has been provided; therefore, device history record (dhr) was reviewed, and no anomalies were found.The root cause(s) of the reported issue could not be determined.If additional relevant information becomes available in the future, this complaint will be reopened, and the respective evaluation performed.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.

Brand Name
12.5 FR (4.2 MM) (.166 IN.) PEEL-AWAY CATHETER INTRODUCER
Common Device Name
CATHETER PASSERS AND INTRODUCERS
Manufacturer (Section D)
RAYNHAM
325 paramount drive
325 paramount drive
raynham MA
Manufacturer (Section G)
RAYNHAM
325 paramount drive
raynham MA
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key15431475
Report Number3014334038-2022-00205
Device Sequence Number20485537
Product Code GYK
UDI-Device Identifier10381780521402
UDI-Public10381780521402
Combination Product (Y/N)N
PMA/510(K) Number
K883607
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number831325
Device Catalogue Number831325
Device Lot Number5955073
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/26/2022
Supplement Date Received by Manufacturer05/11/2023
Initial Report FDA Received Date09/15/2022
Supplement Report FDA Received Date05/19/2023
Date Device Manufactured11/18/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age7 DA
Patient SexFemale